MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/09/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2001 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of composix mesh (device #1).Per operative notes, ¿the hernia sac was dissected, and a composix mesh (device #1) was placed and sutured." (b)(6) 2006 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of dulex mesh (device #2).Per operative notes, ¿lysis of adhesions was performed.A dual mesh (device #2) was placed and tacked." (b)(6) 2007 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with explant of composix mesh (device #1) and implant of biological mesh.Per operative notes, ¿the mesh (device #1) was found disrupted from the anterior abdominal wall was excised completely and removed.The mesh (device #2) on the right side was found in good position.A biological mesh was placed and sutured." (b)(6) 2008 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with explant of dulex mesh (device #2) and biological mesh.Per operative notes, ¿the hernia sac was reduced.Lysis of adhesions was performed.The mesh (device #2) and biological mesh found disrupted over the defect were dissected and removed." (b)(6) 2009 - patient was diagnosed with multiple recurrent ventral hernias and right sided spigelian hernia thereby underwent open repair with implant of bard flat mesh (device #3).Per operative notes, ¿lysis of adhesions was performed.A bard flat mesh (device #3) was placed to cover all the defect and sutured." attorney alleges that the patient had adhesions, bowel perforation, mesh migration, pain and hernia recurrence.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1year 8 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence thereby underwent medical intervention.The instructions-for-use supplied with the device lists hernia recurrence.Note, the manufacturing date (15-dec-2008) is considered to be a best estimate.This emdr represents the bard flat mesh (device #3).Additional supplemental emdr was submitted to represent the mesh ¿ composix (device #1) and an additional emdr was submitted to represent the mesh ¿ dulex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21696075
Report Number1213643-2025-090137
Device Sequence Number12944249
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(17)131228(10)HUSL0419
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number0112660
Device Lot NumberHUSL0419
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight118 KG